Alert archive / Pennsylvania / Areal Flood Warnings in 2025
Areal Flood Warning 46, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 4, 2025, 10:26 PM EDT for Lehigh County, Northampton County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 10:26 PM EDT (02:26 UTC)
- Expired
- Sep 5, 2025, 2:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 120 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 4, 8:58 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 4, 8:58 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
858 PM EDT Thu Sep 4 2025
.SYNOPSIS...
A weakening cold front will bring scattered showers and
thunderstorms to the region into tonight before dissipating. A
stronger cold front will arrive Saturday, bringing potential for
more widespread showers and storms. Canadian high pressure will
build into the region through the middle of next week, with
below normal temperatures and a return to dry conditons
expected.
&&
.NEAR TERM /THROUGH FRIDAY/...
A vertically stacked closed low centered between the Great
Lakes and Hudson Bay Canada will meander in this vicinity
through Friday. Surface low pressure beneath this closed low
will remain with it and thus well northwest of our area. A
surface trough ahead of a cold front will arrive into our area
through this evening, followed by a weakening cold front.
The front is presently across central PA with more showers and
tstms developing lately across south-central PA which may affect
Reading and Allentown through midnight. The earlier showers
weakened before moving across south and central NJ and Delaware.
Once the front passes thru the showers will decrease overnight.
Some patchy fog is possible overnight too. Lows will favor the
low/mid 60s most spots.
As we go through Friday, the aforementioned closed low remains
centered near Hudson Bay Canada. A weak cold front into our area
looks to dissipate in place as the trough axis aloft remains
well west of our area. This results in no air mass change,
therefore a very warm day is expected. High temperatures are
forecast to be in the mid to upper 80s for much of the area. It
is possible that the surface dew points lower some during peak
heating, but overall a humid day is forecast. While an isolated
shower or thunderstorm cannot be ruled out Friday afternoon,
mainly west of the Fall line, forcing looks to be lacking and
therefore much of the area should be rain-free.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A stronger cold front will cross through the region Saturday
then offshore by Saturday night, bringing potential for more
widespread showers and thunderstorms. Cooler and drier Canadian
high pressure will then begin to build into the region into
Sunday.
A long wave trough axis will remain to our west Friday night
through Sunday, though it will sharpen and draw gradually closer
to our area with time. At the surface, A strong cold front will
approach the area Friday night and push slowly through the area
during the day Saturday. The front should be offshore by
Saturday night, then high pressure will begin to build into the
area by late Sunday.
Friday night will be quite mild compared to our recent cool
nights under a warm advection regime. Southerly winds around
5-10 mph overnight will limit radiational cooling, and dewpoints
will be in the mid to upper 60s. Given this, we could see some
low clouds or fog development, but confidence on this is low.
On Saturday, the cold front will begin pushing into the area as
the day progresses. The front looks to have passed portions of
far northwest New Jersey and eastern Pennsylvania (Lehigh Valley
and Berks County) by the afternoon. Ahead of the front into the
Delaware Valley, central and southern New Jersey, and Delmarva,
warm advection and more sun should cause temperature to surge
well into the mid to upper 80s, and perhaps near 90 degrees in
some spots. A breeze south to southwest wind will also be
present ahead of the front, with gusts near 20-25 mph possible
at times.
Along and ahead of the front, widespread convection is forecast
to develop as the front pushes slowly east. Instability should
rise to around 1000-1500 J/kg, with deep layer wind shear in the
20-30 kt range. Behind the front, we should see some anafrontal
showers/rain as well. Given the instability, forcing, and
kinematics at play, there will be at least some threat of severe
thunderstorms. This will probably be dependent on exactly how
much instability develops and the exact timing of the front. Too
much convection too quickly would limit severe potential. Long
story short, expect widespread showers and thunderstorms with
potential for at least some isolated severe storms along and
southeast of I-95. Damaging winds will be the main threat given
the modest wind fields and DCAPE near 1000 J/kg. Some hail is
also possible. Hodographs are quite linear, which should greatly
limit tornado potential. PWats are not extremely high, and
given the recent dryness, flash flooding is not expected to pose
a significant threat. Generally speaking, rainfall looks to
range from 0.10" to 0.50", and a lucky few could pick up near 1"
of rain or so.
Temperatures will drop into the mid 50s to low 60s Saturday
night in the wake of the front, with scattered showers likely
lingering into the nighttime period and a northwest breeze.
Sunday will be much cooler with high temperatures struggling to
climb into the 70s under a northwest breeze. Clouds will be
slow to clear out from northwest to southeast as the day
progresses. Some scattered lingering showers will be possible,
especially toward the coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Cooler and drier conditions are expected to follow the
weekend's unsettled weather. The weekend's trough will deamplify
and slide offshore, then mid level flow will shift to a quasi
zonal pattern through the middle of the week. At the surface,
Canadian high pressure will gradually build across New England,
resulting in another period of prolonged east to northeast
surface flow.
The Monday through Wednesday period is expected to be largely
dry. Temperature will drop below normal again, with highs mainly
in the low to mid 70s and lows in the mid 40s to mid 50s. The
coolest night looks to be Monday night, when some upper 30s are
possible in the usual sheltered cold spots in the higher
elevations.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Areas of MVFR/IFR conditions with showers and some
thunderstorms, mainly through 03z (greatest chance near and
north/west of PHL. Some areas of low clouds and/or fog may
develop overnight. Southerly winds around 10 knots diminishing
by midnight, then becoming light and variable overnight. Low
confidence regarding timing and coverage of thunder, and also
low clouds/fog development overnight.
Friday...Some fog and/or low clouds possible early, otherwise
VFR. South-southwest winds increasing to around 10 knots. Some
afternoon gusts up to 20 knots are possible. Moderate confidence
overall.
Outlook...
Friday night...Restrictions possible due to scattered low
clouds or fog, but confidence is low on this.
Saturday through Saturday night...MVFR and IFR conditions
likely in low clouds. Widespread showers and thunderstorms
likely.
Sunday...MVFR restrictions possibly lingering early in the day
with scattered showers and low clouds.
Monday through Tuesday...VFR. No significant weather.
&&
.MARINE...
Southerly winds which increased above SCA criteria earlier don't
show any signs of decreasing , so we've extended the SCA flags
for a few more hours overnight. Scattered showers and tstms are
possible into the early overnight, then fair weather late.
Friday...sub-SCA with Fair weather expected.
Outlook...
Friday night...No marine hazards expected.
Saturday through Saturday night...Advisory conditions possible.
Wind gusts 20-25 kts and seas 3-5 feet possible. Widespread
showers and thunderstorms will likely cause visibility
restrictions at times.
Sunday...No marine hazards expected. Scattered showers.
Monday through Tuesday...No marine hazards expected.
Rip Currents...
Friday and Saturday...Winds in the morning are out of the
southwest and then become more southerly throughout the day
while increasing to 15-20 mph by the afternoon. The period is
6-7 seconds but could be down to 4-5 seconds by the late
afternoon as wind driven waves become more dominant. Breaking
wave heights are forecasted to be 2-3 feet. Given these forecast
conditions a MODERATE risk for the development of dangerous rip
currents at all beaches is expected for Friday. We've gone with
a MODERATE risk for all New Jersey beaches for Saturday, and LOW
for the Delaware beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.TIDES/COASTAL FLOODING...
Some spotty minor tidal flooding is possible with the high tide
tonight and Friday Night within the upper Delaware Bay, tidal
Delaware River, and northeastern shore of Chesapeake Bay. Not
expecting the need for Coastal Flood Advisories at this point,
but some standing water may be seen in low lying areas within
these communities near tidal areas.
No tidal flooding is expected along the Atlantic Ocean front.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 1 AM EDT Friday for ANZ430-431.
Small Craft Advisory until 6 AM EDT Friday for ANZ450>455.
&&
SYNOPSIS...Staarmann
NEAR TERM...Gorse/po
SHORT TERM...Staarmann
LONG TERM...Staarmann
AVIATION...Gorse/Staarmann/po
MARINE...Gorse/Guzzo/OHara/Staarmann
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 4, 5:16 AM EDT, 17 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 516 AM EDT Thu Sep 4 2025 MDZ012-015-019-020-051015- Kent MD-Queen Annes-Talbot-Caroline- 516 AM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:57 PM EDT | Small Craft Advisory | PHI | 11 hr | |
| Sep 4, 10:11 PM EDT | Areal Flood Warning | PHI | Berks | 4 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2025Every areal flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.